Chills,Fever and SWEATING: Hi, I am new here. I am... - PMRGCAuk

PMRGCAuk

17,571 members32,589 posts

Chills,Fever and SWEATING

NanciJean profile image
13 Replies

Hi, I am new here.

I am from the U.S. and thank you for the helpful information I receive from your site. I have been struggling with PMR since Dec. '16. I was wondering if anyone has suffered with the fever and occasional throat and ear ache at night. I usually run a low grade fever 4-5 nights a week. This actually had me in bed sleeping all day yesterday. I am currently on 10 mg Prednisone. My Rheumotologist stepped me down from 20mg due to surgery in 4 days. Wondering if this could cause this feeling so crummy and sweating profusely. I was just diagnosed with PMR in June. Apparently, PMR is not as prevelant in the US and I was her first case. Thank you for any information on this.

13 Replies
DorsetLady profile image
DorsetLadyPMRGCAuk volunteer

Hi NanciJean,

Not sure whether you've had the fever and sweats all the way along with Pred, or only since you've dropped to the lower dose.

If the latter then I would say it's withdrawal symptoms - you've reduced your dose by 50% - that's a mighty big drop, and it's your body's way of telling you it's not happy.

Some people do have a sweating problem with Pred, but do not know that the feverishness is that common. Sure if others have it, they will comment.

Just as a matter of interest did surgeon advise the steroid drop? He needs to be aware that you are on steroids and at what level.

Has your Rheumy advised what dose you should be on post operation?

Good luck

NanciJean profile image
NanciJean in reply to DorsetLady

Actually yesterday has been the worst. I still run a low grade fever almost every night, but yesterday was like in December. I was in bed for 3 days with flu like symptoms, then on the 4th day I woke up with what felt like two clothes irons sitting on my shoulders. So you are probably right, it is the drop in the Pred. My Urologist said as long as it doesnt contain aspirin, then the surgery is a go. From what I have been reading , coming off too fast is not good. She had me on 4 mg Dexamethasone for a month until the 20th of July, then she said to stop that med and switched me to 20 mg Pred for 3 days,15 mg for3 days,12.5 for 3 days so Istarted 10 mg yesterday. My hip joints are talking to me today. Wondering if I need to try a more experienced Rheumy? Like I said, I am her first case of PMR.

Thank you

SnazzyD profile image
SnazzyD

Hello,

Have you actually measured your temperature, or are you going by your symptoms to say you have a fever?

NanciJean profile image
NanciJean in reply to SnazzyD

I have 2 thermometers beside my bed. First it's chills, then around 8 or 9 I take my temp and it is from 101 to 102.4 on most nights. Some nights my throat and ears hurt just a bit.

SnazzyD profile image
SnazzyD in reply to NanciJean

Hello,

That's a reasonable fever. Not sure it should all be put down to withdrawal because recurring fevers for more than a week can mean other things and they should be ruled out.

PMRpro profile image
PMRproAmbassador in reply to SnazzyD

I agree - not withdrawal but too low a dose I'd say. A return of early morning sweats is a sure sign for me I'm on too low a dose.

PMRpro profile image
PMRproAmbassador

The earache, sweats and feeling crummy makes me a bit concerned it is more than just PMR - but it could be the large step-down of dose.

All the best for the surgery - and then you'll be able to go back to a better dose.

NanciJean profile image
NanciJean in reply to PMRpro

Thank you so much.

NanciJean profile image
NanciJean in reply to PMRpro

Yesterday was my first day on 10 mg. The pain in my hips and shoulder woke me up from a pretty sound sleep. Needless to say, I took my dose back to 12.5 on my own. Will call my Rheumy today and let her know right now that is the lowest I can stand.

At least no chills or fever last night. Thank you for replying, I need all the information I can get on this crazy ride.

PMRpro profile image
PMRproAmbassador in reply to NanciJean

You might get lower - just not 2.5mg at a time! Get some one mg tablets and try this:

healthunlocked.com/pmrgcauk...

Nap1 profile image
Nap1 in reply to PMRpro

I thought you increase steroids before surgery. When I had my knee replaced in 2012 I had PMR and had a shot of Cortisone just prior to surgery and another shot after surgery, But didn't increase the dose of prednisone. It's scary reducing that fast and before surgery don't you think??

NanciJean profile image
NanciJean in reply to Nap1

I am the first patient my rheumy had with PMR. She is pretty young so as bad as I hate to be her test subject, figured I would get this Surgery out of the way before I had a good long sit down with her. And I do think it is scary to reduce it that fast.

Mishycake profile image
Mishycake

Do your research, ask around but don’t stay with this rheumy. I just changed rheumy and I have a much better outlook on everything as does he. Now is the time to change.

Yeah your fevers and chills are what I’m experiencing maybe twice a week. I also went from 20 to 10. Since my symptoms are not coming consistently, I’ll stick to 10 for a few days. I think it’s my body adjusting/being angry. But I was having fevers at 20 too so my doc said maybe that’s just too high and I should reduce. He said 15 I went 10. Let’s see!

Ps. I also experience the jaw pain, and ear pains. Feels similar to an ear infection pain. Try not to grind your teeth, because now I have a tooth ache. Yay

Edit: just noticed this post is 2 years old. Oopsies

You may also like...